[Skip to Content]
[Skip to Content Landing]
Other Articles
November 10, 1945

DRUGS AND PALMAR DERMATOSES

JAMA. 1945;129(11):766. doi:10.1001/jama.1945.02860450052018

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor:—  The report on Dermatoses of the Hands by Drs. C. Guy Lane et al. (The Journal, August 4) is of considerable interest, since a hypothesis has been proposed which may be of aid to physicians in the diagnosis of dermatoses. The authors have indicated that in at least 36 per cent of their cases the cause was not known. It would seem desirable to determine the possible influence of drugs as etiologic factors. In the abstract of discussion, Comdr. Marion B. Sulzberger (MC), U.S.N.R., spoke of other factors, including certain foods or drugs, which should be considered in the differential diagnosis of dermatoses.May I suggest that palmar lesions may be caused by a few of the well known and commonly used drugs. The sulfonamides, especially sulfapyridine, the iodine and bromine containing compounds, antipyrine, arsenic and gold compounds and insulin have been reported responsible for palmar lesions.

First Page Preview View Large
First page PDF preview
First page PDF preview
×